Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 138, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2014, 5:33 PM CDT for LaSalle Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 2, 2014, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 354 PM CDT WED JUL 2 2014 .DISCUSSION... SEVERE THUNDERSTORM WATCH 387 CONTINUES OVER MANY OF OUR LA PARISHES SOUTH OF I-20...ALL ASSOCIATED WITH THIS MORNING/S CONVECTIVE OUTFLOW BOUNDARY NOW STRETCHING FROM TOLEDO BEND TO JONESBORO AND NEAR MONROE. PROGRESSION OF THIS ACTIVITY HAS BEEN GOOD TO THE SOUTHEAST AND UPDATES WILL LIKELY TRIM MUCH IF NOT ALL OF THE WATCH BEFORE 9PM. SO FAR...SOME GUSTS TO 30 TO 40 MPH HAVE BEEN OCCURRING...BUT WITH 90 PLUS HEAT IN PROGRESS FOR A WHILE...ISOLATED SEVERE GUSTS ARE POSSIBLE IN THE WATCH AREA. TO NOTE ADDITIONAL CONVECTIVE DEVELOPMENT IS OCCURRING ALONG THE COOL FRONT OVER CENTRAL AR. AT THIS TIME...LIGHT NW FLOW IS IN THE LOWER LEVELS THERE OVER AR...BUT THE MODELS AND OUR FORECAST ARE INDICATING A BACKDOOR PUSH TOWARD SUNSET AND OVERNIGHT. SO...THERE IS SOME GLIMMER OF HOPE WITH A CONVECTIVE ASSIST FOR OTHER AREAS THAT WERE SKIPPED OVER DURING THE LATE MORNING AS THE OUTFLOW PASSED BY UNEVENTFUL. HOWEVER...NOCTURNAL THUNDERSTORMS OFTEN HAVE THERE OWN GAME IN MIND WITH ONLY THE HRRR CLOSE IN INITIALIZING THIS NEW AR ACTIVITY TO OUR NORTH. HOWEVER...LITTLE SUPPORT ELSEWHERE AMONGST THE GUIDANCE QPF. THE UPPER LEVELS MAY ASSIST AS WELL WITH ANOTHER VORT DIVING INTO THE MIDDLE MS VALLEY WHICH IS CURRENTLY OVER THE FOUR STATE AREA OF NB/IA/KN/MO. THE TAIL OF THIS TROUGH WILL BE MOVING INTO PLAY DURING THE OVERNIGHT HOURS WITH SOME GOOD DIVERGENCE ALOFT FOR ANYTHING THAT MAY LINGER AFTER SUNSET. A LARGE RIDGE IS SWINGING IN BEHIND THAT FEATURE AND USUALLY MEANS DRY WEATHER. HOWEVER...THE VAPOR ALSO SHOWS A GOOD DEVELOPING...MOIST UPPER LOW OVER THE WESTERN GULF. A PRETTY GOOD SEA BREEZE IS PUSHING IN OVER THE TEXAS COASTAL BEND UNDER THIS UPPER LOW. SO LOTS TO KEEP UP WITH AND HOPEFULLY FOR THE 00Z RUN TO INITIALIZE WITH AND PUT A BETTER HANDLE ON THE INDEPENDENCE HOLIDAY WEEKEND. FOR NOW A DRYING TREND AND COOLER TOO...MAV/MEX IS BLENDED AND POINTS TO SOME VERY NICE JULY MORNING/S. HIGHS TOO WILL BE A BIT BELOW AVERAGE FOR A COUPLE TO FEW DAYS IN THE WAKE OF OUR COOL FRONT. /24/ && .PREV DISCUSSION... /ISSUED 1224 PM CDT WED JUL 2 2014/ AVIATION... MCS ACROSS RED RIVER VALLEY DIMINISHED THIS MORNING...WITH MOSTLY MID LVL CLOUDS...A FEW LIGHT SHOWERS...AND OUTFLOW BOUNDARIES ACROSS THE KTXK..KELD...KSHV...AND KMLU TERMINAL AREAS BEFORE 03/00Z. AFTN CONVECTION STILL POSSIBLE AT THESE SITE. OTHERWISE...LIGHT NORTHERLY BREEZES THRU MOST OF PERIOD. COOL FRONT TO SINK SOUTH ACROSS MOST OF AREA WITH DRIER AIRMASS. HOWEVER.. PATCHY FOG POSSIBLE AT KLFK PRIOR TO FROPA LATE TONIGHT. /VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 67 90 67 / 30 30 20 10 10 MLU 70 89 64 88 64 / 50 20 10 10 10 DEQ 63 88 62 88 63 / 30 20 10 10 10 TXK 68 87 65 88 65 / 30 20 10 10 10 ELD 68 88 62 88 62 / 30 20 10 10 10 TYR 75 91 71 90 70 / 30 40 20 20 10 GGG 72 91 68 89 67 / 30 30 20 10 10 LFK 74 93 72 90 68 / 30 40 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Jul 2, 12:08 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT WED JUL 2 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1208 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...AS AN OUTFLOW BOUNDARY AND A WEAK COLD FRONT SLOWLY MOVE SOUTHWARD ACROSS THE REGION. DAYTIME HEATING WILL BE STRONG THIS AFTERNOON SOUTH OF I-20 DESTABILIZING THE ATMOSPHERE AND THEN OVERNIGHT...FAVORABLE UPPER LEVEL WINDS WILL SUPPORT SOME HEAVY DOWNPOURS...GUSTY WINDS AND SOME ISOLATED HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE AREA WIDE FOR THURSDAY AND PERHAPS INTO EARLY FRIDAY...MAINLY OVER EASTERN TEXAS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Jul 2, 2:34 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT WED JUL 2 2014
LAZ005-006-013-014-022030-
JACKSON-LINCOLN-OUACHITA-UNION-
234 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...GRAMBLING...MONROE...
RICHWOOD...RUSTON...SWARTZ AND WEST MONROE...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF CLAIBORNE TO RUSTON...OR ALONG A LINE EXTENDING FROM
CLAIBORNE TO RUSTON...MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Jul 2, 4:34 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT WED JUL 2 2014
LAZ019-020-022230-
GRANT-WINN-
434 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WINNFIELD...MOVING SOUTHEAST AT
15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 5:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT WED JUL 2 2014
LAZ022-022315-
LA SALLE-
514 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JENA...OR 27 MILES SOUTH OF
COLUMBIA...MOVING SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 5:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED JUL 2 2014
LAZ020-022315-
GRANT-
516 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF COLFAX...OR 18
MILES SOUTH OF WINNFIELD...MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 2, 5:26 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT WED JUL 2 2014
TXZ166-167-022330-
SABINE-SAN AUGUSTINE-
526 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...GENEVA...HEMPHILL...MACUNE...PINELAND...ROSEVINE
AND SAN AUGUSTINE...
AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 18 MILES
SOUTH OF CENTER...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.